Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

August 2, 2016Clay County, Quitman County, Randolph County, Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 2, 2016, 6:53 PM EDT for Clay County, Quitman County, Randolph County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 6:53 PM EDT (22:53 UTC)
Expired
Aug 2, 2016, 7:45 PM EDT
In force
52 min
Issued by
NWS Tallahassee, FL

Counties Clay County, GA, Quitman County, GA, Randolph County, GA

The radar

The Ft Rucker radar (KEOX), 66 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

704 
WWUS82 KTAE 022253
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT TUE AUG 2 2016
 
GAZ120>122-022345-
CLAY GA-QUITMAN GA-RANDOLPH GA-
653 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR QUITMAN...CLAY AND RANDOLPH
COUNTIES UNTIL 745 PM EDT...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PRESTON
TO 8 MILES NORTH OF FORT GAINES...AND MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT GAINES...GEORGETOWN...CUTHBERT...CROSSROADS...SPRINGVALE...
SPRINGVALE STATION...BETHEL...MORRIS...WADES...BONAPARTES RETREAT...
HATCHER...PETERSON HILL...MOORES CROSSROADS...BAGBY STATE PARK...
STANDLEYS STORE...WALTER F GEORGE LAKE...ZETTO...COTTON HILL...
BROOKSVILLE AND PECAN.

LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
      3192 8491 3193 8480 3192 8480 3192 8469
      3193 8468 3192 8460 3179 8460 3153 8504
      3162 8506 3170 8513 3174 8512 3178 8514
      3189 8513 3190 8511 3194 8508 3199 8507
TIME...MOT...LOC 2252Z 316DEG 10KT 3212 8450 3174 8510 

$$

JLF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:39 PM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Aug 2, 2:39 PM EDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
239 PM EDT TUE AUG 2 2016

.NEAR TERM [Through Tonight]...

Very moist conditions persist across our area today, with this
morning's 12Z sounding at TAE showing a PWAT value of 2.08", and the
18Z mesoscale analysis showing values of 2.1-2.2" across our area.
As a result, scattered showers and thunderstorms have developed
across much of our CWA earlier today, and are expected to persist
across our area through the late afternoon and early evening hours
as the sea breeze moves inland. Showers and storms will dissipate
with the loss of daytime heating/instability, mainly by sunset. As
the sea breeze moves offshore and very moist air remains in place
over the northeastern Gulf, scattered showers and thunderstorms
should develop overnight offshore and possibly along our coastal
zones, but inland areas should mainly stay dry overnight. Lows are
expected to remain in the mid 70s inland, and will be near 80 along
the coast.

.SHORT TERM [Wednesday Through Thursday Night]...

A moist and relatively unstable tropical environment is expected
through the short term with good chances for showers and storms
each day inland shifting to over the coastal waters at night.

Mid/upper levels are characterized by a high center across the
southern Plains with weak troughing across the eastern CONUS. Mid
level flow across our area will be weak and generally from the
north. At the surface, an elongated area of high pressure will
remain across the Gulf of Mexico with a weak low pressure area
across the Carolinas shifting southwestward shifting into western
Alabama by late Thursday. Low level flow will mainly be from the
southwest.

PWATs are progged to remain above 2 inches for the most part across
the tri-state region this period. With lighter southwest low level
winds and weak steering flow aloft, convection should develop early
in the day along the seabreeze and elsewhere along low level
convergence boundaries in between the two aforementioned surface
features and move along convective outflow boundaries through the
day. Pockets of heavy rainfall are possible with slow storm motions
anticipated.

.LONG TERM [Friday Through Tuesday]...

The lee trough previously affecting the region will have mostly
dissipated by the beginning of the long term period. However, a
small shortwave is expected to drop into the Southeastern CONUS,
which will result in the development of another surface trough.
These will combine with the afternoon sea breezes to yield higher
than normal rain chances (PoPs mainly around 50-60% in the
afternoons) through the weekend and possibly into early next week.
The high PoPs should inhibit the daily maximum temperatures, keeping
the highs in the low to mid 90s inland and in the upper 80s along
the coast.

&&

.AVIATION [Through 18Z Wednesday]...

Scattered showers and thunderstorms will persist across our area
through the afternoon and early evening hours. VFR conditions will
generally prevail, but brief MVFR/IFR visibility reductions and
gusty winds will occur in showers/storms. Expect showers and
thunderstorms to dissipate by sunset, with VFR conditions prevailing
overnight into the early morning Wednesday. Some scattered
showers/storms could develop in the late morning/early afternoon
across our area before 18Z Wednesday, but chances are too low to
mention in the TAF at this time.

&&

.MARINE...

High pressure will remain across the northern Gulf of
Mexico over the next several days resulting in light winds and low
seas. Expect overnight showers and thunderstorms each night which
will linger into the late morning hours.

&&

.FIRE WEATHER...

There are no fire weather concerns for the next few days.

&&

.HYDROLOGY...

Average to above average rainfall chances are in the offering for
the next 5-7 days. Average rainfall amounts will be on the order of
2-3 inches. Locally higher amounts are certainly possible with
localized areas of ponding or nuisance flooding in those areas
that receive daily repetitive heavy rain occurrences. Widespread
flooding is not anticipated at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  93  76  90  76 /  20  70  30  70  30
Panama City   81  88  80  88  79 /  20  60  30  60  30
Dothan        74  92  74  90  74 /  30  60  30  60  30
Albany        74  93  74  91  75 /  30  60  30  70  30
Valdosta      73  92  74  90  74 /  30  70  30  70  30
Cross City    74  92  75  90  75 /  20  50  30  60  50
Apalachicola  78  89  79  89  79 /  30  40  30  60  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Lahr
SHORT TERM...Scholl
LONG TERM...Scholl/King
AVIATION...Lahr
MARINE...Scholl
FIRE WEATHER...Fieux
HYDROLOGY...Scholl

In the hours before

Special weather statement, Aug 2, 1:19 PM EDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EDT TUE AUG 2 2016

FLZ015-026-027-021800-
INLAND FRANKLIN FL-INLAND WAKULLA FL-LIBERTY FL-
119 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY...WESTERN
WAKULLA AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 200 PM EDT...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF CARRABELLE...MOVING NORTHEAST
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAST CAMP...JEWEL FIRE TOWER...OWENS BRIDGE...POPLAR CAMP...
TWIN POLE...SANBORN...SMITH CREEK AND MORGAN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2995 8483 3008 8495 3032 8475 3023 8457
      3006 8451 3005 8452
TIME...MOT...LOC 1719Z 225DEG 16KT 3010 8477

ADL
Special weather statement, Aug 2, 6:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT TUE AUG 2 2016

GAZ120>122-022345-
CLAY GA-QUITMAN GA-RANDOLPH GA-
653 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR QUITMAN...CLAY AND RANDOLPH
COUNTIES UNTIL 745 PM EDT...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PRESTON
TO 8 MILES NORTH OF FORT GAINES...AND MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT GAINES...GEORGETOWN...CUTHBERT...CROSSROADS...SPRINGVALE...
SPRINGVALE STATION...BETHEL...MORRIS...WADES...BONAPARTES RETREAT...
HATCHER...PETERSON HILL...MOORES CROSSROADS...BAGBY STATE PARK...
STANDLEYS STORE...WALTER F GEORGE LAKE...ZETTO...COTTON HILL...
BROOKSVILLE AND PECAN.

LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
      3192 8491 3193 8480 3192 8480 3192 8469
      3193 8468 3192 8460 3179 8460 3153 8504
      3162 8506 3170 8513 3174 8512 3178 8514
      3189 8513 3190 8511 3194 8508 3199 8507
TIME...MOT...LOC 2252Z 316DEG 10KT 3212 8450 3174 8510

JLF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:19 PM EDTSpecial Weather StatementTAELiberty41 min
Aug 2, 7:13 PM EDTSpecial Weather StatementTAEClay32 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.